Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 9, 20217 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Jul 9, 2021, 2:33 PM EDT for 7 counties in Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2021, 2:33 PM EDT (18:33 UTC)
Expired
Jul 9, 2021, 3:00 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

Counties Bartow County, GA, Cherokee County, GA, Cobb County, GA, Forsyth County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA

The radar

The Atlanta radar (KFFC), 100 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
785 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

378 
WWUS82 KFFC 091833
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
233 PM EDT Fri Jul 9 2021
 
GAZ012>014-019>022-030>034-045-091900-
Dawson GA-Forsyth GA-Gwinnett GA-Paulding GA-Polk GA-North Fulton GA-
Cobb GA-Cherokee GA-Gordon GA-Bartow GA-DeKalb GA-Pickens GA-
Floyd GA-
233 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...FORSYTH...
NORTHWESTERN GWINNETT...PAULDING...NORTHEASTERN POLK...NORTH
FULTON...COBB...CHEROKEE...SOUTHEASTERN GORDON...BARTOW...
NORTHWESTERN DEKALB...PICKENS AND SOUTHERN FLOYD COUNTIES UNTIL 300
PM EDT...

At 232 PM EDT...a line of strong thunderstorms extended from near 
Cave Spring near Kennesaw to Canton and Jasper, moving southeast at 
40 mph.

  HAZARD...40 to 50 mph wind, up to penny sized hail, requent cloud-
           to-ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Marietta, Rome, Canton, Cartersville, Dallas, Cedartown,
Cumming, Jasper, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Smyrna, Dunwoody, Milton, Kennesaw, Duluth, Woodstock and Acworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3419 8544 3421 8516 3431 8487 3445 8477
      3460 8471 3458 8465 3455 8465 3456 8451
      3455 8438 3448 8421 3420 8404 3417 8406
      3415 8401 3407 8396 3380 8433 3382 8462
      3394 8511 3412 8543
TIME...MOT...LOC 1832Z 301DEG 36KT 3414 8540 3406 8508 3404 8465 3425
8438 3459 8459

HAIL...0.75IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:01 PM EDT, 32 minutes earlier.

Area forecast discussion, Jul 9, 2:01 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
201 PM EDT Fri Jul 9 2021

.UPDATE...

Updated for the 18Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 1119 AM EDT Fri Jul 9 2021/

UPDATE...

A cluster of showers and thunderstorms has entered far north
Georgia ahead of a disturbance traversing the upper level
northwesterly flow, and will continue to descend southward into
the forecast area over the next several hours. The 12Z morning
sounding indicates some modest cooling at the mid levels. This,
combined with dewpoints in the upper 60s to low 70s and
temperatures reaching into the 80s, will serve to destabilize the
airmass through the rest of this morning and afternoon. SBCAPE
values have already increased to near 2000 J/kg and will increase
further to 3000-3500 J/kg by mid-afternoon. As a result, isolated
storms within this cluster could become strong to severe, and
capable of producing damaging wind gusts, along with frequent
lightning and heavy rain.

King

PREV DISCUSSION... /Issued 715 AM EDT Fri Jul 9 2021/

PREV DISCUSSION... /Issued 340 AM EDT Fri Jul 9 2021/

Morning Area Forecast Discussion...

SHORT TERM /Today through Saturday/...
500mb analysis shows a trough along the southeastern seaboard with
NW flow aloft across the CWA. The NW flow aloft will remain in place
through Saturday. The models are progging several upper disturbances
to drop SE in the flow, each potentially enhancing convective
development, especially along a weak surface front/trough dropping
south across northern portions of the state.

The weak surface boundary currently stretches from the southern Ohio
Valley back through the Lower Mississippi River Valley. The boundary
should slowly slip south through today and begin approaching
northern GA late this afternoon. Do think some of the models are a
little too fast with the southward progression. The front/trough
should remain across northern GA through Saturday.

PWATs remain pretty high and are averaging 2"+ through the period.
There will be abundant moisture/heating for afternoon/evening
convection. Each little disturbance aloft in the mid level flow will
help steepen lapse rates a bit, with some marginal values later this
afternoon. A little better lapse rates are progged on Saturday,
especially north of I-20. Boundary layer winds remain light, so any
storms that develop will be capable of producing locally heavy
rainfall. A few strong thunderstorms are possible and an isolated
severe thunderstorm isn't out of the question, but organized severe
weather is not anticipated through Saturday.

NListemaa

LONG TERM /Saturday Night through Thursday/...
No major forecast concerns expected through the long term period
with daytime temps slightly below normal and rain chances slightly
above normal.

Bermuda high firmly set up to the east with a cutoff upper low
developing and remaining stationary over the Midwest Sunday,
opening up and lifting NE possibly on Monday. A couple weak
tropical waves possibly pushing in from the ESE along the
southwestern periphery of the Atlantic upper ridge into the
southeast. No current model or NHC guidance suggest any
development of these waves or others in the Atlantic basin. While
there likely wont be any developed tropical systems, the moisture
content will remain above average with PW values around or even a
bit above 2.0 in, as noted in prev discussions. Any daytime
convection that develops will have very heavy rain with intense
rainfall rates of 2 in/hr and isolated total amounts 3 in.

Previous long term discussion from yesterday follows...

SNELSON

PREV DISCUSSION... /Issued 335 AM EDT Thu Jul 8 2021/

LONG TERM /Saturday through Thursday/...

The story through the long term period will be scattered to numerous
showers and storms each afternoon and evening as the forecast area
remains entrenched in a warm, tropical air mass. PWATs through the
period are progged to range from 1.5" to just over 2.0", which is
approaching the daily maximum value per sounding climo.

The upper-level pattern will transition from weak flow on Saturday
to meridional flow on Sunday as an upper low/trough digs across the
central U.S. while the Bermuda High edges over the Eastern Seaboard.
This will be the setup through Monday, with these two features
promoting broad ascent and continued moisture advection across the
CWA. As a result, will maintain chance to likely PoPs through the
weekend.

The upper trough will lift to the northeast over the course of
Monday through Wednesday as the western extent of the Bermuda High
spreads further across the Eastern Seaboard. Moisture advection
around the western periphery of the high will keep the CWA in a
soupy air mass. Daytime heating will generate scattered to numerous
showers and storms each day through the remainder of the period. A
few storms each day could be strong with the primary threats being
locally heavy rainfall, frequent lightning, and gusty winds.
Widespread severe weather is not anticipated at this time, as upper-
level support/dynamics will be lacking.

Martin

&&

.AVIATION...
18Z Update...
Numerous SHRA/TSRA is ongoing across northern Georgia and will
continue to push south through the afternoon. There is a TEMPO for
TSRA at ATL from 18-20Z followed by prevailing TSRA from 20-22Z
when the main cluster of storms is expected to arrive. Precip
chances are expected to diminish after sunset and come to an end
by midnight. Mainly VFR conditions are ongoing, along with MVFR
ceilings and visibility restrictions where SHRA/TSRA occurs. Some
scattered MVFR level clouds are anticipated on Saturday morning.
Winds will be mainly W through the period at 6-10 kts, with the
exception of variable gusts near any SHRA/TSRA.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          90  70  90  71 /  40  30  40  10
Atlanta         88  71  88  71 /  60  30  40  10
Blairsville     80  65  83  65 /  60  20  50  20
Cartersville    87  69  89  70 /  60  40  30  20
Columbus        91  71  91  71 /  40  30  30  10
Gainesville     87  70  88  70 /  60  30  40  10
Macon           92  71  90  71 /  40  30  30  10
Rome            87  70  89  71 /  60  30  40  20
Peachtree City  88  70  88  70 /  50  30  30  10
Vidalia         91  73  89  72 /  40  30  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa/King
LONG TERM....SNELSON
AVIATION...King
Hazardous weather outlook, Jul 9, 11:32 AM EDT, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1132 AM EDT Fri Jul 9 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1132 AM EDT Fri Jul 9 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected across north and central
Georgia this afternoon and evening. In addition, a few strong to
severe thunderstorms will be possible, capable of producing
damaging wind gusts, as well as frequent lightning and small hail.
Very heavy rainfall could also occur with stronger storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered to numerous thunderstorms with very heavy rainfall are
expected across north and central Georgia Friday through Thursday,
mainly in the afternoon and evening. A few storms may become
strong with gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Jul 9, 1:59 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
159 PM EDT Fri Jul 9 2021

GAZ001>004-011-012-019-091830-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-Gordon GA-Dade GA-
Floyd GA-
159 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WHITFIELD...
CATOOSA...WALKER...WESTERN GORDON...DADE AND FLOYD COUNTIES UNTIL 230
PM EDT...

At 159 PM EDT...a line of strong thunderstorms was along a line
extending from Boynton to near Holland...and moving southeast at 50
mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Rome, Dalton, Lafayette, Summerville, Ringgold, Fort Oglethorpe,
Rossville, Chickamauga, Trion, Varnell, Lookout Mountain, Tunnel
Hill, Cohutta, Plainville, Shannon, Lyerly, Menlo, Center Post,
Subligna and Fairview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8492 3447 8500 3421 8517 3429 8546
      3466 8554 3498 8543
TIME...MOT...LOC 1759Z 298DEG 42KT 3494 8520 3432 8535

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 9, 2:11 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
211 PM EDT Fri Jul 9 2021

GAZ004-005-007-012-013-019>021-091845-
Gilmer GA-Whitfield GA-Cherokee GA-Gordon GA-Bartow GA-Pickens GA-
Murray GA-Floyd GA-
211 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER...
SOUTHEASTERN WHITFIELD...NORTHWESTERN CHEROKEE...GORDON...BARTOW...
WESTERN PICKENS...SOUTHWESTERN MURRAY AND SOUTHEASTERN FLOYD COUNTIES
UNTIL 245 PM EDT...

At 210 PM EDT...a line of strong thunderstorms extended from
Armuchee to Cartersville and Redbud, moving southeast at 25 mph.

  HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud-
           to-ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Rome, Canton, Cartersville, Calhoun, Adairsville, Euharlee, Emerson,
White, Waleska, Kingston, Resaca, Plainville, Shannon, Cassville,
Fairmount, Ranger, Pinson, Red Top Mountain State Park, Redbud and
Folsom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3460 8461 3429 8441 3423 8443 3408 8470
      3408 8483 3421 8517 3447 8500 3470 8496
TIME...MOT...LOC 1810Z 294DEG 22KT 3432 8544 3415 8497 3428 8468 3436
8462 3457 8475

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 9, 2:18 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
218 PM EDT Fri Jul 9 2021

GAZ021-032>034-043>046-091845-
North Fulton GA-Douglas GA-Rockdale GA-Cobb GA-Cherokee GA-DeKalb GA-
Gwinnett GA-South Fulton GA-
218 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
DOUGLAS...NORTHERN ROCKDALE...COBB...SOUTHWESTERN CHEROKEE...
DEKALB...SOUTHWESTERN GWINNETT AND NORTHEASTERN SOUTH FULTON COUNTIES
UNTIL 245 PM EDT...

At 217 PM EDT...a line of strong thunderstorms extended from near
Sweetwater Creek State Park to Decatur, Chamblee and Woodstock,
moving east at 25 mph.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Decatur, Sandy Springs, Roswell,
Alpharetta, Smyrna, Dunwoody, East Point, Kennesaw, Duluth,
Woodstock, Acworth, Snellville, College Park, Lilburn, Chamblee,
Holly Springs and Norcross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3371 8478 3380 8463 3386 8452 3408 8468
      3408 8466 3411 8466 3420 8447 3393 8405
      3371 8398 3366 8448
TIME...MOT...LOC 1817Z 273DEG 22KT 3372 8462 3374 8423 3391 8428 3408
8451

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 9, 2:22 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
222 PM EDT Fri Jul 9 2021

GAZ019-020-030-031-091830-
Polk GA-Bartow GA-Paulding GA-Floyd GA-
222 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR POLK...SOUTHWESTERN BARTOW...
NORTHWESTERN PAULDING AND SOUTHERN FLOYD COUNTIES UNTIL 230 PM EDT...

At 221 PM EDT...a line of strong thunderstorms extended from near
Coosa to near Euharlee...and moving southeast at 20 mph.

  HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud-
           to-ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Rome, Cedartown, Rockmart, Euharlee, Aragon, Cave Spring, Braswell,
Taylorsville, Fish Creek, Etna, Lindale, Antioch, Van Wert, Seney and
Stilesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3421 8517 3409 8484 3392 8492 3398 8540
      3428 8546
TIME...MOT...LOC 1821Z 317DEG 17KT 3418 8543 3414 8500

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 9, 2:28 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
228 PM EDT Fri Jul 9 2021

GAZ036-037-047-049-050-091915-
Morgan GA-Walton GA-Clarke GA-Greene GA-Oconee GA-
228 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...NORTHEASTERN WALTON...
SOUTHEASTERN CLARKE...NORTHWESTERN GREENE AND OCONEE COUNTIES UNTIL
315 PM EDT...

At 227 PM EDT...a strong thunderstorm was near Monroe, moving
southeast at 25 mph.

  HAZARD...30 to 40 mph wind, up to penny sized hail and frequent
           cloud-to-ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include
Monroe, Madison, Watkinsville, North High Shoals, Bostwick, Good
Hope, Bishop, Athens-Clarke County, Ebenezer, Wrayswood, Barnett
Shoals, Greshamville, Pannell, Farmington and Apalachee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3381 8330 3381 8329 3380 8329 3379 8328
      3377 8329 3376 8327 3361 8329 3357 8350
      3376 8371 3388 8363 3387 8326
TIME...MOT...LOC 1827Z 302DEG 24KT 3377 8361

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 9, 2:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
233 PM EDT Fri Jul 9 2021

GAZ012>014-019>022-030>034-045-091900-
Dawson GA-Forsyth GA-Gwinnett GA-Paulding GA-Polk GA-North Fulton GA-
Cobb GA-Cherokee GA-Gordon GA-Bartow GA-DeKalb GA-Pickens GA-
Floyd GA-
233 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...FORSYTH...
NORTHWESTERN GWINNETT...PAULDING...NORTHEASTERN POLK...NORTH
FULTON...COBB...CHEROKEE...SOUTHEASTERN GORDON...BARTOW...
NORTHWESTERN DEKALB...PICKENS AND SOUTHERN FLOYD COUNTIES UNTIL 300
PM EDT...

At 232 PM EDT...a line of strong thunderstorms extended from near
Cave Spring near Kennesaw to Canton and Jasper, moving southeast at
40 mph.

  HAZARD...40 to 50 mph wind, up to penny sized hail, requent cloud-
           to-ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Marietta, Rome, Canton, Cartersville, Dallas, Cedartown,
Cumming, Jasper, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Smyrna, Dunwoody, Milton, Kennesaw, Duluth, Woodstock and Acworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3419 8544 3421 8516 3431 8487 3445 8477
      3460 8471 3458 8465 3455 8465 3456 8451
      3455 8438 3448 8421 3420 8404 3417 8406
      3415 8401 3407 8396 3380 8433 3382 8462
      3394 8511 3412 8543
TIME...MOT...LOC 1832Z 301DEG 36KT 3414 8540 3406 8508 3404 8465 3425
8438 3459 8459

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 9:12 PM EDTSpecial Weather StatementFFCMorgan, Newton, Rockdale, Walton48 min
Jul 8, 9:56 PM EDTSpecial Weather StatementFFCMorgan, Newton, Oconee, Rockdale49 min
Jul 9, 11:23 AM EDTSpecial Weather StatementFFCWhitfield22 min
Jul 9, 11:47 AM EDTSpecial Weather StatementFFCMurray43 min
Jul 9, 12:29 PM EDTSpecial Weather StatementFFCFannin, Gilmer31 min
Jul 9, 12:39 PM EDTSpecial Weather StatementFFCChattooga36 min
Jul 9, 1:01 PM EDTSpecial Weather StatementFFCGordon29 min
Jul 9, 1:09 PM EDTSpecial Weather StatementFFCDodge36 min
Jul 9, 1:24 PM EDTSpecial Weather StatementFFCHall36 min
Jul 9, 1:27 PM EDTSpecial Weather StatementFFCChattooga33 min
Jul 9, 1:37 PM EDTSpecial Weather StatementFFCGordon38 min
Jul 9, 1:59 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Floyd, Walker, Whitfield31 min
Jul 9, 2:11 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Gordon34 min
Jul 9, 2:18 PM EDTSpecial Weather StatementFFCCobb, DeKalb, Fulton27 min
Jul 9, 2:22 PM EDTSpecial Weather StatementFFCPolk8 min
Jul 9, 2:28 PM EDTSpecial Weather StatementFFCMorgan, Oconee47 min
Jul 9, 2:36 PM EDTSpecial Weather StatementFFCClarke, Oglethorpe, Wilkes24 min
Jul 9, 2:40 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton, Gwinnett, Henry, Newton and 2 more35 min
Jul 9, 2:47 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Walton28 min
Jul 9, 3:03 PM EDTSpecial Weather StatementFFCCobb, Forsyth, Fulton, Gwinnett27 min
Jul 9, 3:06 PM EDTSpecial Weather StatementFFCGreene, Hancock, Jasper, Putnam, Taliaferro, Warren and 1 more24 min
Jul 9, 3:11 PM EDTSpecial Weather StatementFFCHenry, Newton, Rockdale19 min
Jul 9, 3:24 PM EDTSpecial Weather StatementFFCBarrow, Henry, Morgan, Newton, Oconee, Rockdale and 1 more36 min
Jul 9, 3:32 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Douglas, Fulton28 min
Jul 9, 3:43 PM EDTSpecial Weather StatementFFCHancock, Putnam, Warren32 min
Jul 9, 4:04 PM EDTSpecial Weather StatementFFCButts, Clayton, Fayette, Henry, Jasper, Spalding41 min
Jul 9, 4:15 PM EDTSpecial Weather StatementFFCBaldwin, Glascock, Hancock, Jefferson, Putnam45 min
Jul 9, 4:40 PM EDTSpecial Weather StatementFFCBaldwin, Bibb, Butts, Emanuel, Glascock, Hancock and 12 more50 min
Jul 9, 5:05 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens, Twiggs, Wilkinson40 min
Jul 9, 5:20 PM EDTSpecial Weather StatementFFCEmanuel, Johnson, Treutlen40 min
Jul 9, 5:34 PM EDTSpecial Weather StatementFFCBibb, Crawford11 min
Jul 9, 5:44 PM EDTSpecial Weather StatementFFCBibb, Bleckley, Crawford, Laurens, Peach, Twiggs and 1 more46 min
Jul 9, 5:56 PM EDTSpecial Weather StatementFFCEmanuel, Toombs, Treutlen34 min
Jul 9, 6:28 PM EDTSpecial Weather StatementFFCBleckley, Crawford, Dodge, Houston, Laurens, Montgomery and 6 more62 min
Jul 9, 7:10 PM EDTSpecial Weather StatementFFCTelfair, Wilcox65 min
Jul 9, 7:14 PM EDTSpecial Weather StatementFFCMuscogee46 min
Jul 9, 7:26 PM EDTSpecial Weather StatementFFCDodge, Pulaski, Wheeler34 min
Jul 9, 7:34 PM EDTSpecial Weather StatementFFCChattahoochee26 min
Jul 9, 7:59 PM EDTSpecial Weather StatementFFCChattahoochee, Macon, Marion, Schley46 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.